Opana and stomach pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopelessgirl
Regular Member


Date Joined Apr 2008
Total Posts : 38
   Posted 9/26/2011 11:00 AM (GMT -6)   
I was orginally on Fentaynyl patches and didn't realize how many side effects I was actually having, until I switched due to ratches to Opana. I had a little bit of stomach pain from the Opana and I thought it would get better, but It only got worse, much worse now 3 mths into taking Opana and I feel like I live on Tums. Does anyone else have this problem? What did you do? and what other medications might be easier on the stomach?

Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 9/26/2011 5:18 PM (GMT -6)   
I would suggest talking to your doctor. In the meantime, if your chief complaint is heartburn and the Tums help try an OTC version of Zantac or something similar. Wal Mart has a version under the Equate label that works pretty well and is a lot cheaper than the name brand stuff.

Every so often I get heartburn that is hard to get rid of and if I end up needing to take more than a couple of Tums/Rolaids I pop one of those Equate Zantacs and take it with a couple more Tums. The Tums take care of the immediate and the Zantac keeps it from coming back for 12-24 hours.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.

Draka
Regular Member


Date Joined Jun 2009
Total Posts : 256
   Posted 9/27/2011 3:06 PM (GMT -6)   
I took Opana for almost two years and never had any type of stomach pain...
C3 through C7 right open door laminoplasty, C2 through C10 hemilaminectomies, C2 through C7 right forminotomy, and left C5 through C7 foraminotomies, C3-C5 structural rib allograft and local vertebral autograft & C7 with the same allograft & local verterbral autograft & Vertex instrumentation C3-C5

Zap2
Regular Member


Date Joined Oct 2010
Total Posts : 20
   Posted 10/5/2011 12:29 PM (GMT -6)   
I just got prescribed Opana today, so I'll post is any effects come out in the next few days. But honestly, I could talk with my doctor and say the side effects are a big turn off. He or she should be able to help, be it with medicines to counter the side effects or switching you to a new medicine. I was talking Butran patches, but after my doctor upped my dose, anxiety from the patch increased greatly, so we talked and I got switched to Opana ER. I'm headed in on the 11th to talk things over, but she was very willing to work with me over the phone before then so I didn't have to live in pain, I hope your doctor is willing to do a similar thing.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, April 24, 2018 4:52 AM (GMT -6)
There are a total of 2,954,930 posts in 324,165 threads.
View Active Threads


Who's Online
This forum has 162200 registered members. Please welcome our newest member, bhaumik.
226 Guest(s), 5 Registered Member(s) are currently online.  Details
Tudpock18, Jay79, NiceCupOfTea, Crazyick, Deejavu